Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 3:25 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 22, 2000, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:30 PM CDT | Thunderstorm Wind | Kentwood, LA | A few trees were blown down along Wyandotte Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS54 KLIX 222025 SVRNEW LAC091-105-222130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 325 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. HELENA PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 430 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF KENTWOOD...OR ABOUT 13 MILES NORTH OF GREENSBURG...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENTWOOD AT 335 PM CDT WILMER AT 400 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 22, 2:25 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 225 PM CDT SAT JUL 22 2000 MODELS ARE IN GENERAL AGREEMENT IN HANDLING THE QUASI-STATIONARY LOW LEVEL BOUNDARY IN PERSISTENCE THROUGH 48 HOURS AND BEYOND. DEEPENING AMPLIFICATION OF RETROGRADING TROUGH AT H50 WILL INCREASE INSTABILITY WITH COLD AIR ADVECTION...SHORT-WAVE PROGRESSIONS AND VORTICITY ADVECTION TRENDS THROUGH TUESDAY. WILL BE GOING FAIRLY CLOSE TO AVN WHICH IS A COMPROMISE OF THE OTHER MODELS AND CLOSER TO SHORT-TERM TRENDS. IN THE SHORT TERM...BELIEVE THE CONVECTION WILL BREAK OUT IN WIDESPREAD COVERAGE GENERALLY FROM KMCB-KHUM EASTWARD. AS A RESULT WILL HANDLE WITH A REMAINDER OF THIS AFTERNOON GROUPING TO ADDRESS CONVECTIVE TRENDS AND SEVERITY. THEREAFTER...TEND TO COMPROMISE ON MODEL AND CONTINUITY TEMPS AND POPS. IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING THE PERIOD. MCB 70/93/67/91 2615 BTR 73/92/69/91 2625 MSY 77/92/75/91 2725 GPT 73/92/73/90 2715 .NEW...NONE. LA...XNONE. MS...NONE. 24
In the hours before
Special weather statement, Jul 22, 10:20 AM CDT, 5 hours 5 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CDT SAT JUL 22 2000 ...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY... A STATIONARY FRONT EXTENDING FROM HATTIESBURG MISSISSIPPI TO ALEXANDRIA LOUISIANA WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT DURING THE EARLY AFTERNOON HOURS. SEA AND LAKE BREEZES WILL ALSO AID IN THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS OF 55 TO 65 MPH...DIME TO NICKEL SIZED HAIL AND FREQUENT DEADLY LIGHTNING. ISOLATED WEAK TORNADOES CAN NOT BE RULED OUT THIS AFTERNOON. RAINFALL WILL ALSO BE LOCALLY HEAVY BUT MOST STORMS SHOULD MOVE STEADILY AT 15 TO 20 MPH. THE MAIN TIME OF SEVERE WEATHER THREAT WILL BE FROM NOON THROUGH 5 PM MAINLY NORTH OF LAKE PONTCHARTRAIN AND THE SOUTHERN MISSISSIPPI COUNTIES. A THREAT FOR SEVERE WEATHER WILL EXIST SOUTH OF THE TIDAL LAKES GENERALLY FROM 2 PM THROUGH SUNSET. IN ADDITION...THE HIGHLY UNSTABLE AIRMASS WILL BE CAPABLE OF WATERSPOUT DEVELOPMENT IN THE COASTAL MARSHES AND WATERS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. MARINERS SHOULD KEEP A CLOSE EYE ON THE WEATHER IN THEIR AREA AND MOVE AWAY FROM ANY WATERSPOUTS. EMERGENCY MANAGERS AND LOCAL LAW ENFORCEMENT OFFICIALS SHOULD STAFF ACCORDINGLY THIS AFTERNOON FOR A SEVERE WEATHER POTENTIAL. STORM SPOTTERS MAY BE ACTIVATED THIS AFTERNOON IN SOME LOCATIONS. THE GENERAL PUBLIC SHOULD PAY CLOSE ATTENTION TO THE WEATHER AND BE PREPARED TO TAKE NECCESARY PRECAUTIONS SHOULD THREATENING WEATHER DEVELOP. STAY TUNED TO LOCAL AND CABLE TV...LOCAL RADIO AND NOAA WEATHER RADIO FOR STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE DAY. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:31 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 59 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 59 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Jul 22, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| Jul 22, 6:32 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Jul 22, 6:44 PM CDT | Tornado Warning | LIX | Tangipahoa | 16 min |
| Jul 22, 6:54 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.